Friday, September 30, 2011
Escape to Chateau Tongariro from Lorazepam
The above is the result of my first trip to the snow in nine years. In fact nine years ago I should never have believed that this trip was possible for like Michael Jackson I was a victim of Lorazepam and my doctors. The only difference is that I was lucky and lived to tell the tale.
Today as the doctor who gave Michael Jackson that drug is on trial for involuntary manslaughter I can count myself fortunate that I survived the experience. Lorazepam was the worst thing that ever happened to me and I feel sorry for Jackson because I can understand exactly how desparate he must have felt.
Heroin is a pussycat when compared to Lorazepam. The feeling is completely unnatural and hell. It is hell when you take it and hell when you come off it. It can only be administered by a doctor. A few pills, about four for me, and you are hooked. Getting off is horrendous and has taken me nine years. The first three were quite unimaginable.
Benzodiazipines have over 80 side effects and those who are allergic to it can experience any selection of them. I had over thirty at any one time and they can change over time so one gets rid of one horror and then acquires another.
The drug tells you that if you don't take it you will die but you know if you do take it you will die. Not a good choice. I knew that whatever it did to me I was worse on it than off so I put up with the seizures, I believe I sounded like Michael Jackson as well although I cannot remember that! Like Michael I could not sleep. I catnapped nights away and now I have no fear of insomnia because lack of sleep doesn't kill you. I virtually stayed awake for 18 months. Now I can sleep through anything.
One particularly bad day I sat by the side of the bath with cold water running on my wrists to ease the seizures. I just wanted to die but I knew if I could live through it I should get better. I never thought it would take nine years and counting. It also plays havoc with one's digestive system.
Unlike Jackson I could stay away from doctors. Being alone in this situation is a good thing as if anybody had seen me I should have been hospitalized and given more drugs because I behaved like a rabid dog. Drugs in this situation make things worse.
I thought my life was over but one good thing happened. Being absolutely alone I learned how to use a computer and now I can do the above. I started at the right moment when it was possible as now it is not so easy as it was to learn to make TV programmes. The simple applications have been removed and now you would need to learn in a more conventional and expensive way.
To escape to the Chateau, one of my favorite places in the world, was my dream. To be able to go and feel fairly normal is one of my major achievements in life. It doesn't look much but to do this and go there is a major victory.
Michael Jackson was not so fortunate. He and I know what hell is like but I survived to visit my Chateau.
People look at my life today and envy me, I have a beautiful house and garden and an enjoyable hobby but believe me nobody would want my life. If I had known what was in store for me I think I should have preferred death. I am never doing this again. I would rather die than take one more Lorazepam tablet and I am not joking. It should be banned.
Wikipedia Lorazepam Withdrawal Effects
Withdrawal symptoms can occur after taking therapeutic doses of Ativan for as little as one week. Withdrawal symptoms include headaches, anxiety, tension, depression, insomnia, restlessness, confusion, irritability, sweating,dysphoria, dizziness, derealization, depersonalization, numbness/tingling of extremities, hypersensitivity to light, sound, and smell, perceptual distortions, nausea, vomiting, diarrhea, appetite loss, hallucinations, delirium, seizures, tremor, stomach cramps, myalgia, agitation, palpitations, tachycardia, panic attacks, short-term memory loss, and hyperthermia. It takes approximately 18–36 hours for the benzodiazepine to remove itself from the body. The ease of addiction to Lorazepam, (the Ativan brand was particularly cited), and its withdrawal were brought to the attention of the British public during the early 1980s in Esther Rantzen's BBC TV series "That's Life!", in a feature on the drug over a number of episodes.